MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I16-40
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx infrarenal aortic extension.Approximately three (3) and a half years post initial procedure, aneurysm enlargement from 50mm to 62mm was identified with no identifiable endoleak.Though no endoleaks were confirmed on the pre-procedural angiography, reintervention was performed.An excluder (non-endologix) was deployed in the ipsilateral leg and an additional excluder (non-endologix) was deployed in the contralateral leg via left access.Reportedly, the patient continues to be monitored.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx infrarenal extension.Approximately four (4) and a half years post initial procedure aneurysm enlargement from 50mm to 62mm was identified with no known cause (i.E.Type v endoleak).Though no endoleaks were confirmed on the pre-procedural angiography, reintervention was performed.An excluder (non-endologix) was deployed in the ipsilateral leg and an additional excluder (non-endologix) was deployed in the contralateral leg via left access.Reportedly, the patient continues to be monitored.After the initial report, clinical analysis determined that the indeterminate endoleak was determined to be a type ii endoleak (non-device related (lumbar)) of the lumbar artery.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the sac growth of 13mm is confirmed.The indeterminate endoleak was found to be a type ii endoleak of the lumbar artery.The secondary endovascular procedure is unconfirmed.This is moderately consistent with the reported adverse event/incident.The most likely causation for the sac growth and type ii endoleak is anatomy related.Procedure related harms for this complaint could not be determined.The final patient status was reported as being monitored following the secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B5: describe event or problem - updated.H6: health effect - clinical code: remove 1924.H6: medical device problem codes: remove 3190.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.Based on the results of the clinical finding of a type ii endoleak (which caused the sac growth and subsequent re-intervention on (b)(6) 2022) this is no longer a reportable event.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13482796
Report Number2031527-2022-00030
Device Sequence Number5363284
Product Code MIH
UDI-Device Identifier00818009014726
UDI-Public(01)00818009014726(17)181010
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2018
Device Model NumberBEA25-100/I16-40
Device Lot Number1748648-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INFRARENAL AORTIC EXTENSION (LN 1673530-001).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale